Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
What type of eye doctors examined your son?
Was any of them a pediatric ophthalmologist?
Was your son prescribed glasses? If so, do you know the Rx?
We live in Paris France and the one we saw today was yes opthalmologist
yes he was
Do you ever notice your son's eye crossing?
Does the eye drop have a red top? Is it called Atropine 1%
left 7,5. right 3,5 on the first dr then 1,25 and 2,5 in the second dr and today he said we should reput the eye drops during five days and then come back and see him
eyes not crossing at all
Ok. An Rx of +7.5 in one eye and +3.5 in the other could cause amblyopia.
he is able to focus and make little legos for 14 yr olds during 3hrs with no help
I complete agree with the use of the atropine drops for 5 days prior to a refraction.
but i am wondering if these high results might be due to high glycemic reading
No. High blood sugar would cause his readings to be more negative, not more positive.
when you say negative, do you mean he would read better
what is positive and neg mean
when i say 7,5 that is the perscription, it is not the success of his reading
High blood sugar readings will, over time, cause sorbitol (a type of sugar) to be forced into the lens and lead to a myopic shift (negative) in the eye glass prescription, never a positive one.
I Understand. He is a +7.50 sphere hyperope. This is the power of his glasses
exactly so it is i believe a very thick lens
He probably can read 6/6 in his good eye and much worse in his "lazy" (amblyopic) eye
yes it is
and as there is a big difference bet the two eye sights, what do you recommend
he does not want to put the drops, is there any way we can get him to agree, any painless methods
But, in order to get the glasses prescription correct the doctor needs your son to use the atropine drops before the refraction. This will "uncover" his complete power needed for glasses
any other drops?
As a father of 5 children, I wish that there was!
what happens after 5 days. how does this atropine work?
You can sneak up on him when he is asleep and put it in.
they told us to put it twice a day
am and pm before bed
Do not get it in your eyes. One drop will make your pupil dilated (huge) for up to 3 weeks.
Does he want the drops 2x/day for 5 days?
which means he will have blurry vision during 5 full days
which means no school
Actually, his vision will not be all that blurry although he might want sunglasses if the sun is out.
how about tv, ipad etc
OK. Just put the drops in after he is sound asleep and do the same thing before he wakes up.
If you can only get it in once a day for 5 days that will probably work.
so you agree
If you try to force it on him he will cry and the tears will flush out the drops before they soak in
what will these drops do after 5 days
Yes. I agree with this plan. It sounds like your son is in the hands of a very good ophthalmologist.
And he will probably need glasses and the patching of his stronger eye.
ok then he will confirm the perscription and the amblyopia
If this is not done in the next two years he runs the risk of having poor vision in his weak (ambylopic eye) forever
any ideas for patch brands, they are very stick and harsh around the eye in france
no i would like to take care of this situation this month
Yes. He will confirm the prescription and the depth of the amblyopia. The doctor will be rechecking your son frequently for the next few years.
Do NOT delay treatment. There is only a short window for treatment
and i believe he will need to put a patch for a long time?6 months or so?
Your doctor can give you some samples of patches available in France.
I'm in The USA
i know but i can buy it and have it sent to me from the us that's why
The time per day of patching will change and he may have to wear it at least part time for a couple of years.
the ones here are not good, i already check when they diagnosed him in last july
You can probably buy the patches online.
i will chech
I like nexcare since they stay on well and don't leave a sticky gunk behind
i will check nexcare
Is there anything else I can do for you today?
I'm glad that you caught this issue.....it can be tricky
so you confirm that the high glycemic rate has no affect on the bad vision during todays testing
That is correct. It did not significantly affect today's results.
It has to be high for months......
to affect the lens/eye
this issue with the diabetics is really annoying and hard, poor guy has too much stress due to all the dr visits already and now he has to patch and eye!
I can understand :(
But the patch can be a game....Be a Pirate and all....
one last thing, does the higha dn low sugar levels in one day like 49, 120, 350, back to 55 bac to 200 effect vision
or can it have long term damage on vision
It will affect his retina later in life. But I know how hard it can be to control blood sugars in young diabetics.
unfortunately every single day is differnet and he only has had it sine 2011. so we are just at the first chapter of a long story.
I deal with diabetic retinopathy every day.....must have had at least 10 patients this morning with diabetic retina problems.......just do the best you can do to keep his blood sugar as normal as possible over the upcoming decades.
This is not a sudden thing but rather builds up over decades
thanks for today, are you in nyc? that is amazing, it seeems so rare here or they just never make it so visible .
He should be examined by an ophthalmologist at least every year. Not an optician or optometrist but an MD
I trained in NYC many years ago but now I live in Wisconsin.
MD in france is ophthalmologist?
so if we need to find you again?
Yes. They are still called ophthalmologist but I don't think doctors in France are called MD....don't they use some other title?
yes just DR
Just ask for me, Dr Rick, here on JA. You can specifically request me if you want.
have a good day
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.
Thanks in advance,